Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

July 26, 2012Le Sueur County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 26, 2012, 5:27 PM CDT for Le Sueur County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 5:27 PM CDT (22:27 UTC)
Expired
Jul 26, 2012, 6:15 PM CDT
In force
48 min
Issued by
NWS Twin Cities, MN

County Le Sueur County, MN

The radar

The Minneapolis radar (KMPX), 41 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WWUS83 KMPX 262227
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT THU JUL 26 2012

MNZ067>069-076-077-262315-
CARVER-LE SUEUR-RICE-SCOTT-SIBLEY-
527 PM CDT THU JUL 26 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CARVER...LE SUEUR...
RICE...SCOTT AND SIBLEY COUNTIES THROUGH 615 PM CDT...

AT 523 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE PLAINE TO 6 MILES
NORTHEAST OF LE SUEUR TO LE SUEUR. THESE STORMS WERE MOVING EAST AT
40 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BELLE PLAINE.
  ST BENEDICT.
  HELENA.
  VESELI.
  NEW MARKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4457 9331 4437 9332 4427 9345 4442 9393
      4451 9387 4465 9377
TIME...MOT...LOC 2228Z 289DEG 36KT 4462 9370 4448 9373
          4443 9385

$$

CLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:13 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 26, 3:13 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT THU JUL 26 2012

.DISCUSSION.../ISSUED 313 PM CDT THU JUL 26/

TODAY AND TONIGHT...COMPACT UPPER LEVEL LOW DROPPING SOUTHEASTWARD
ACROSS THE REGION WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
THROUGHOUT THE REST OF THE AFTERNOON INTO THE LATE EVENING. RAP
ANALYSIS SHOWS H500 TEMPS OF -14C AND H700 TEMPS OF 2C WITHIN THE
VERTICALLY STACKED UPPER LEVEL LOW. EVEN THOUGH THIS WAVE WILL BE
WEAKENING WITH TIME...DYNAMIC DESTABILIZATION AS THIS WAVE
PROPAGATES DOWNSTREAM WILL CONTINUE TO OCCUR THIS AFTERNOON WHICH
WILL PROMOTE CONVECTION DESPITE LOW LEVEL COLD AIR ADVECTION. WITH
FREEZING LEVELS AROUND 10KFT AGL...EXPECT TO SEE SOME HAIL WITH A
FEW OF THE STRONGER STORMS...ESPECIALLY IN EASTERN MN AND WESTERN
WI. STORMS SHOULD WEAKEN AFTER SUNSET...WITH NOTHING MORE THAN
SPRINKLES AFTER MIDNIGHT. MEANWHILE...OUT WEST A COLD FRONT WILL
CONTINUE ITS MARCH SOUTHEAST. THIS MORNING LOW STRATUS BLANKETED
THIS POST FRONTAL REGION...SO EXPECT SIMILAR CONDITIONS ACROSS THE
UPPER MIDWEST TOMORROW MORNING AS DEPICTED BY THE NAM. WITH
PERSISTENT NORTHWEST WINDS OVERNIGHT...LEANING TOWARD MORE A STRATUS
FORECAST THAN FOG DEVELOPMENT. /JRB

BELOW NORMAL TEMPERATURES ARE EXPECTED ON FRIDAY...WHICH IS A FEAT
THAT HAS NOT BEEN ACCOMPLISHED IN OVER A MONTH ACROSS MOST OF THE
CWFA. HIGHS SHOULD TOP OUT IN THE UPPER 70S TO AROUND 80
DEGREES...AND POSSIBLY A COUPLE DEGREES WARMER NEAR THE BUFFALO
RIDGE. DIURNALLY DRIVEN CUMULUS CLOUDS ARE EXPECTED OVER EAST
CENTRAL MN AND WEST CENTRAL WI ON FRIDAY AFTERNOON. ALSO EXPECT WIDELY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER WEST CENTRAL WI...SPAWNED
FROM RESIDUAL MOISTURE/LIFT ATTENDANT WITH THE DEPARTING TROUGH.

H85-H7 WARM AIR ADVECTION DEVELOPS ON FRIDAY NIGHT OVER SOUTH
DAKOTA AND NEBRASKA...AND NOSES INTO SOUTHWEST/CENTRAL MN ON
SATURDAY. HAVE RETAINED 20-30 POPS GENERALLY ALONG/SOUTH OF THE
MN RIVER ON SATURDAY. SUNDAY WILL BRING THE OPPORTUNITY FOR
WIDELY SCATTERED-SCATTERED SHOWERS AND THUNDERSTORMS NEARLY AREA-
WIDE...WHEN MODELS HAVE BEEN SHOWING A FAIR AMOUNT OF CONSISTENCY
WITH WEAK SHORTWAVE ENERGY TOPPING THE MID LEVEL RIDGE. NOT
EXTREMELY CONFIDENT ABOUT THE AMOUNT OF MOISTURE/LIFT THAT WILL BE
PRESENT...SO WILL NOT GO ANY HIGHER THAN THE 20-40 POPS THAT WERE
INHERITED. UPPER 70S AND LOWER 80S ARE EXPECTED ON SATURDAY...WITH
SLIGHTLY WARMER 80 TO 90 DEGREE READINGS FOR SUNDAY.

NOISY WEST/NORTHWEST MID LEVEL FLOW WILL CONTINUE TO COMPLICATE
THE PRECIPITATION FORECAST FOR NEXT WEEK. TIMING OF THE WEAK WAVES
WILL BE DIFFICULT...SO A PROLONGED MENTION OF SLIGHT CHANCE POPS
IS TOUGH TO AVOID. CONFIDENCE WITH RESPECT TO TEMPERATURES IS
NOTABLY HIGHER...WITH HIGHS FROM 85 TO 90 DEGREES AND LOWS FROM 60
TO 70 APPEARING LIKELY FROM MONDAY THROUGH THE MIDDLE OF THE WEEK.

&&

.AVIATION.../18Z TAF ISSUANCE/
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON. THE CONFIDENCE IN THEIR EXISTENCE IS VERY HIGH...BUT
THE COVERAGE WILL BE LIMITED WITH BETTER CHANCES ACROSS WESTERN
WISCONSIN. A COLD FRONT WILL PASS THROUGH THE REGION...WITH
NORTHWEST WINDS AND MVFR CEILINGS SETTLING IN LATER TONIGHT. THIS
CLOUD DECK SHOULD BEGIN TO SCATTER OUT BY LATE MORNING.

KMSP...GIVEN THE SCATTERED NATURE OF THE AFTERNOON
CONVECTION...DECIDED TO NARROW DOWN THE THUNDER TO A 3HR VCTS
GROUP. FORECAST SOUNDINGS DO INDICATE A LOW CLOUD DECK MOVING IN
EARLY IN THE MORNING SIMILAR TO WHAT OCCURRED UPSTREAM OVER THE
DAKOTAS TODAY. OPTIMISTIC THAT CEILINGS WILL BE AT OR ABOVE
2000FT.

/OUTLOOK/
SATURDAY...VFR. WINDS S AT 5 TO 10 KTS.
SUNDAY...VFR. WINDS SW AT 5 TO 10 KTS.
SUNDAY...VFR/MVFR WITH -TSRA POSSIBLE. WINDS S AT 10G15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JRB/LRS
Hazardous weather outlook, Jul 26, 2:37 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CDT THU JUL 26 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
237 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR NORTH OF THE INTERSTATE 94
CORRIDOR THIS AFTERNOON...WITH ISOLATED STORMS SOUTH OF INTERSTATE
94.  A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
QUARTERS IN SIZE AND STRONG GUSTY WINDS...WITH THE MAIN THREAT FOR
SEVERE WEATHER RESIDING OVER WESTERN WISCONSIN. BOTH THE COVERAGE
OF THUNDERSTORMS AND SEVERE THREAT ARE EXPECTED TO DIMINISH
RAPIDLY THIS EVENING AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON
ACROSS WESTERN WISCONSIN. THUNDERSTORM CHANCES WILL RETURN
SATURDAY AND CONTINUE THROUGH WEDNESDAY. THOUGH THE MAJORITY OF
THE PERIOD WILL BE DRY...SEVERAL WEAK DISTURBANCES WILL PASS
THROUGH THE AREA IN NORTHWEST FLOW...RESULTING IN INTERMITTENT
CHANCES FOR THUNDERSTORMS THESE DAYS. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 4:17 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 PM CDT THU JUL 26 2012

MNZ058-065>067-262215-
MCLEOD-MEEKER-RENVILLE-SIBLEY-
417 PM CDT THU JUL 26 2012

AT 414 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR HECTOR. THIS STORM WAS MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HECTOR.
  BUFFALO LAKE.
  STEWART.
  FERNANDO.
  BROWNTON.
  SUMTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4472 9400 4447 9404 4470 9488 4490 9476
TIME...MOT...LOC 2117Z 289DEG 30KT 4475 9471
Special weather statement, Jul 26, 5:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT THU JUL 26 2012

MNZ067>069-076-077-262315-
CARVER-LE SUEUR-RICE-SCOTT-SIBLEY-
527 PM CDT THU JUL 26 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CARVER...LE SUEUR...
RICE...SCOTT AND SIBLEY COUNTIES THROUGH 615 PM CDT...

AT 523 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE PLAINE TO 6 MILES
NORTHEAST OF LE SUEUR TO LE SUEUR. THESE STORMS WERE MOVING EAST AT
40 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BELLE PLAINE.
  ST BENEDICT.
  HELENA.
  VESELI.
  NEW MARKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4457 9331 4437 9332 4427 9345 4442 9393
      4451 9387 4465 9377
TIME...MOT...LOC 2228Z 289DEG 36KT 4462 9370 4448 9373
          4443 9385

CLF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:10 PM CDTSpecial Weather StatementMPXDouglas, Pope, Todd80 min
Jul 25, 9:58 PM CDTSpecial Weather StatementMPXKandiyohi62 min
Jul 26, 4:17 PM CDTSpecial Weather StatementMPXSibley58 min
Jul 26, 4:47 PM CDTSevere Thunderstorm WarningMPXLe Sueur, McLeod, Scott, Sibley43 min
Jul 26, 5:54 PM CDTSpecial Weather StatementMPXDakota51 min
Jul 26, 6:30 PM CDTSpecial Weather StatementMPXGoodhue45 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.